PDA

View Full Version : Memory Found!!


catlvr
08-04-2010, 02:41 PM
:cheering: I've been gone for about a month, but now I'm back!! I was taking 10 mg of Prozac to help me deal with the death of my husband, and it interacted with my blood pressure medication!! I TOTALLY lost my memory. My son, who thankfully was home on leave, noticed I wasn't "all there" and took me to the E.R. Long story short, I've ALMOST gotten back all my memory. And, my son thankfully was able to go back to his ship off the coast of Guam. WILL NEVER take another SSRI med again!!! Me, bloodwork, and hospitals don't get along. Glad to be almost back to whatever is normal for me LOL Never been so scared in all my life. Good to "see" all you guys!:woot:

Jan in CA
08-04-2010, 03:09 PM
Holy carp!http://smilearchive.com/s/otn/animals/bfish.gif Glad you're okay! I'm sorry to hear about your husband. :hug:

Welcome back!

suzeeq
08-04-2010, 03:47 PM
Boy I bet getting your memory back was a relief. Welcome back.

Debkcs
08-05-2010, 04:45 AM
Sorry about your husband. Toughest thing in the world.

As far as the SSRI's, a grief counseling group would help a lot more, IMHO.

Sunshine's Mom
08-05-2010, 09:48 AM
I'm so sorry for your loss. And so grateful to your son for noticing something was out of whack and taking the steps to get you well. Also grateful for his service. Welcome back. Stay healthy.

Mike
08-05-2010, 11:39 AM
Sorry to hear about your hubby.

I'm with you on the SSRI's. They didn't even get me that far before I said I don't react well to having my serotonin messed with. Their answer was to keep going stronger and move into the SSRI's instead of giving me Xanax as needed (usually just having it in my pocket is all that's needed) which works without any problems.
They gave my sister Paxil because she was correctly complaining about a screwed up surgery to remove a ovarian cyst, which they simply popped instead.
They're jumping too quickly to those as the modern wonder drug without considering the consequences. I'll no longer trust them (not that I had much trust in doctors to begin with).

KnitterGirl12
08-05-2010, 02:35 PM
I am so sorry for your loss. I lost my Grandmother and I can't remember anything about her. But I am glad your memory is coming back again! Welcome back!:waving: :woot:

artistatlarge101
08-06-2010, 01:47 AM
I am so sorry for your loss. I have been there and I understand how hard it is.....:hug:

Woodi
08-06-2010, 08:01 AM
Good news about your memory!...but so sorry for your loss, can't imagine how hard it must be.

I loved being on Prozac (way back 20 years ago) but after 6 months had to stop because of severe back pains. It seemed to aggravate some latent rheumatism, so I quit the pills....went back to living dull, lifeless days....until I found a meditation group, then a quilting group, now knitting... Groups help! Friendship is great. Paranoia about meds is not so great, can lead back to depression or worse.

Glad to see you back here!

ArtLady1981
08-06-2010, 11:56 AM
Welcome back to our KH family! I'm so sorry for the loss of your dear husband. Yes, this isn't the first time I've heard of meds and more meds creating a problem! When my dear mother was fighting cancer, she had so many meds! I took them all to one pharmacist and asked about them. Cuz the problem is one doctor prescribes THIS, and another doctor prescribes THAT, and the this and that was creating a problem all its own! We got it straightened out, but not before mother had suffered more than she should have!

They say that a pharmacist knows MORE about meds than a doctor. So ask the pharmacist what he thinks about a med, its side effects, and what its supposed to do for you when you fill the Rx. I've done this ever since mother's issue with those conflicting meds!

bambi
08-06-2010, 04:55 PM
Welcome back! Sorry to hear you had such a tough time but I'm glad you are getting back to normal. :yay:

Becky Morgan
08-07-2010, 08:23 PM
I thought my circle of friends were the only people who had ever had trouble with Prozac and the like. There are SO many antidepressants around that nobody should put up with side effects from one of them. I'm all for treating depression by any means necessary, but sometimes they're way too quick to think Prozac is the one and only.

mspwrz
08-08-2010, 12:59 AM
I am so sorry for your loss! Prayers for your comfort. Having a bad reaction to the SSRI along with the BP med is indeed scary. There are some of us however for whom an SSRI allows to live a more normal and happier life out of the depression that drags us down. It is true that SSRIs and antidepressants in general are over prescribed, there are people who need them in order to function normally.

OffJumpsJack
08-10-2010, 04:33 PM
Welcome back. Glad the fog is lifting for you.

I only joke about having half-tzimers (not able to remember little things for about half a moment). I know it is just my aging brain that is often under exercised.

Jan, I like that "holy carp!" emoticon. "What the Help!" comes from a child of a friend.

N0obKnitter
08-10-2010, 06:16 PM
I'm sorry for your loss.

melmac51
08-10-2010, 09:59 PM
So sorry for your loss. Glad you're back though!

catlvr
08-19-2010, 10:40 AM
Thank you all so much for your love and concern. Sorry it took me so long to respond, but I forgot the name of the site!!!?? Guess the memory problems aren't gone huh LOL The thing that gets me is that I was only on prozac for 1 month!! Guess I'm really sensitive to SSRI's. Anyway, I put the site in my favorites, so no more forgetting you guys!! Thanks again for your concern, it really means a lot.